Alert archive / Arizona / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Aug 8, 2016, 1:23 PM MST for 6 counties in Arizona. It took effect at Aug 9, 2016, 10:09 AM MST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2016, 1:23 PM MST (20:23 UTC)
- In effect from
- Aug 9, 2016, 10:09 AM MST
- Expired
- Aug 10, 2016, 11:00 PM MST
- In force
- 37 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WGUS65 KTWC 082023 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 123 PM MST MON AUG 8 2016 AZZ501>515-091400- /O.NEW.KTWC.FF.A.0002.160810T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 123 PM MST MON AUG 8 2016 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF SOUTHEAST ARIZONA INCLUDING PIMA...SOUTHEAST PINAL...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES. * FROM 5 PM MST TUESDAY AFTERNOON THROUGH 11 PM MST WEDNESDAY EVENING. * THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM JAVIER PUSHING NORTHWARD INTO SOUTHEAST TUESDAY AND WEDNESDAY...WILL INCREASE THE POSSIBILITY FOR HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. * ALTHOUGH LOCATIONS WILL NOT SEE SHOWERS AND THUNDERSTORMS OVER THE ENTIRE PERIOD OF THE WATCH...THE STORMS THAT OCCUR WILL CONTAIN MODERATE TO HEAVY RAINFALL WITH POTENTIAL STORM-TOTAL RAINFALL AMOUNTS TUESDAY NIGHT THROUGH WEDNESDAY EVENING RANGING FROM 0.75 TO 1.50 INCHES IN THE VALLEYS...TO 1.50 TO 3.00 INCHES IN THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * HEAVY RAINFALL RUNOFF WILL MAKE AREAS ALONG WASHES...NORMALLY DRY WASHES AND ROADWAY DIPS SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
6 follow-up statements
383 WGUS65 KTWC 090937 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 237 AM MST TUE AUG 9 2016 AZZ501>515-092300- /O.CON.KTWC.FF.A.0002.160810T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 237 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE THIS AFTERNOON THROUGH LATE WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR ALL OF SOUTHEAST ARIZONA INCLUDING PIMA...SOUTHEAST PINAL...SANTA CRUZ...COCHISE... GRAHAM AND GREENLEE COUNTIES. * FROM 5 PM MST THIS AFTERNOON THROUGH 11 PM MST WEDNESDAY EVENING. * THE COMBINATION OF AN UNSTABLE ATMOSPHERE AND DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM JAVIER PUSHING NORTHWARD INTO SOUTHEAST ARIZONA TODAY AND WEDNESDAY...WILL INCREASE THE POSSIBILITY FOR HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. * ALTHOUGH LOCATIONS WILL NOT SEE SHOWERS AND THUNDERSTORMS OVER THE ENTIRE PERIOD OF THE WATCH...THE STORMS THAT OCCUR WILL CONTAIN MODERATE TO HEAVY RAINFALL WITH POTENTIAL STORM-TOTAL RAINFALL AMOUNTS TONIGHT THROUGH WEDNESDAY EVENING RANGING FROM 0.75 TO 1.50 INCHES IN THE VALLEYS...TO 1.50 TO 3.00 INCHES IN THE MOUNTAINS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
727 WGUS65 KTWC 091709 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1009 AM MST TUE AUG 9 2016 AZZ501>515-100500- /O.EXT.KTWC.FF.A.0002.160809T1709Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1009 AM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * THROUGH WEDNESDAY EVENING * FLASH FLOODING WILL BE POSSIBLE FROM SLOW MOVING THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
010 WGUS65 KTWC 100342 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 842 PM MST TUE AUG 9 2016 AZZ501>515-101130- /O.CON.KTWC.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 842 PM MST TUE AUG 9 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * SOUTHEAST ARIZONA...PIMA...SOUTHEAST PINAL...SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES. * THROUGH WEDNESDAY EVENING. THERE WILL BE BREAKS IN THE THUNDERSTORM COVERAGE DURING THIS PERIOD...ESPECIALLY TONIGHT. * FLASH FLOODING WILL BE POSSIBLE FROM SLOW MOVING THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
045 WGUS65 KTWC 100946 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 246 AM MST WED AUG 10 2016 AZZ501>515-102315- /O.CON.KTWC.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 246 AM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * SOUTHEAST ARIZONA...WHICH INCLUDES PIMA...SOUTHEAST PINAL... SANTA CRUZ...COCHISE...GRAHAM AND GREENLEE COUNTIES THROUGH THIS EVENING. * THERE WILL BE BREAKS IN THE THUNDERSTORMS BETWEEN NOW AND LATE THIS EVENING...WITH THE BULK OF THE SHOWERS AND STORMS EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS. * FLASH FLOODING WILL BE POSSIBLE FROM SLOW MOVING THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
934 WGUS65 KTWC 102124 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 224 PM MST WED AUG 10 2016 AZZ501>515-110600- /O.CON.KTWC.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 224 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...BABOQUIVARI MOUNTAINS...CATALINA AND RINCON MOUNTAINS...CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET...GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES. * UNTIL 11 PM MST THIS EVENING * FLASH FLOODING WILL BE POSSIBLE FROM SLOW MOVING THUNDERSTORMS. * AREAS ALONG WASHES...SMALL STREAMS AND DRAINAGES WILL BE SUSCEPTIBLE TO FLOODING. LOW WATER CROSSINGS AND POORLY DRAINED ROADS MAY BECOME IMPASSABLE. RURAL AND DIRT ROADS WILL LIKELY BECOME WASHED OUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS FLASH FLOOD THREAT. && $$
685 WGUS65 KTWC 110605 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1105 PM MST WED AUG 10 2016 AZZ501>515-110715- /O.EXP.KTWC.FF.A.0002.000000T0000Z-160811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS... NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL... PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA... BENSON...WILLCOX...DOUGLAS...CLIFTON...SAFFORD... HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE... CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN 1105 PM MST WED AUG 10 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS EXPIRED. EVEN THOUGH THE WATCH WAS ALLOWED TO EXPIRE THERE WILL STILL BE ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS THAT WILL PRODUCE MODERATE TO LOCALLY HEAVY RAIN AT TIMES THROUGH THE REMAINDER OF TONIGHT AND INTO THURSDAY. HOWEVER...THE POTENTIAL FOR WIDESPREAD FLOODING IS NO LONGER A CONCERN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Aug 8, 9:20 AM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 9:20 AM MST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 920 AM MST MON AUG 8 2016 .SYNOPSIS...A few thunderstorms around the area again today along with above average temperatures. The big story this week is the increasing potential for heavy rain and possible flooding starting late Tuesday. A strong moisture increase is expected across the region Tuesday and Wednesday in conjunction with the remnants of Tropical Storm Javier which will result in a significant increase in the coverage of showers and thunderstorms late Tuesday into Thursday. && .DISCUSSION...The upper pattern is currently defined by an upper high in NE Sonora/NW Chihuahua/SW New Mexico this morning with a larger scale upper trough along the west coast. In addition... Tropical Storm Javier, which will play a major role in our weather this week, is positioned just south of the tip of the Baja. The NHC places it track up the western side of the Baja the next couple of days, up to the Baja Spur, then stalls out. Given the weak shear environment and warmer waters it is moving over, it should continue to intensify over the next 24 hours, but still remain below hurricane thresholds. Once this feature stalls...the lower levels separate out and slowly drift west. Regardless, it is not the Tropical Storm itself that is the concern, but the deep moisture loosely associated with this system advecting into Southeast Arizona over the next several days. The first sign of this moisture surge will come about Tuesday morning up the Gulf and spill into the lower deserts of SW AZ. More pronounced moisture push will move into the rest of the area Tuesday night and Wednesday with PW values ranging between 1.75 and 2.00 inches. So...we will have plenty of moisture to work with which is one major ingredient for the potential for heavy rain/flash flooding. The big issue though is to determine the location and strength of any other feature that will aid storm development. An upper disturbance in phase with Tropical Storm Javier on the periphery of the upper high is expected to rotate around the high and move into Southeast Arizona Tuesday night and Wednesday. This will be the main feature our moisture will have to work with. Given the current models...this is still expected to move into our area...but my confidence is low- moderate that this will occur...believing that it is possible it will shear out and only clip the extreme SE corner of AZ and impact more of SW New Mexico. If this does occur, this will likely mean a lower rainfall potential for our entire CWA. The only caveat is the upper diffluence ahead of the upper trough along the west coast. The current forecast pinpoints the best lift Tuesday night in central Arizona that will result in heavy rain there. If the upper high shifts over, like I fear...this diffluent filed will shift closer to our CWA and we thus increase the threat of heavy rain but this time to the W and NW of Tucson. In any event, the majority of ensemble members of the SREF and GEFS still bullish on heavy rain across the forecast area and despite the uncertainty mentioned above, it would still be advisable to consider a Flash Flood Watch for the area. It will rain, I am very confident in that. The question is just how widespread will the heavy rainfall amounts be. && .PREV DISCUSSION...Water vapor imagery and 08/00Z upper-air plots show a ridge that extends west to east across south central Mexico, while a low pressure system and the associated trough axis resides across the Pacific Northwest and the west coast. Meanwhile, Tropical Storm Javier as of Midnight MDT resided about 180 miles southeast of Cabo San Lucas, Mexico. Closer to home, IR imagery shows some lingering scattered debris clouds from storms that have recently dissipated or about to dissipate. Otherwise, skies are mostly clear. The official forecast track from the Hurricane center for Javier indicates that the system will strengthen as it moves generally northwest during the next several days as it hugs the west coast of the southern Baja peninsula, eventually weakening as it nears the Baja Spur by late Wednesday. As this occurs, moisture associated with Javier is expected to be pulled northward as a Pacific trough enters the western states. Models indicate that precipitable water values will increase to around the 1.75 to 2+ inch range as early as late Tuesday afternoon across the far western deserts of Pima county, specifically near Ajo and Organ Pipe. As we head into Wednesday this tongue of moisture will become more prominent, especially over the western half of my forecast area, but even the lower end of PW's will be around 1.5 inches for eastern locations. In addition, MOS POP guidance numbers show values ranging from high end scattered to the likely category with the ECMWF being the most robust with POP values. That said, the inherited forecast was much more in line with the EURO numbers, even higher in most cases. So for now, the forecast shows the best timing for showers to occur late Tuesday night into Wednesday when POPs will be likely for valley locations and categorical for the mountains. The only exception for this will be the far western deserts where POPS will generally be in the high end 'scattered' category. I make some minor tweaks to the forecast here and there, but POPs I inherited looked good. That said, still room for some improvement, but with the uncertainty associated with tropical systems, I didn't want to go too high if the expected path were to change. Still, this is shaping up to be a big event as far as storm coverage and the potential for periods of heavy rain and possible flash flooding is concerned. As of now, my QPF forecast from midday Tuesday through midday Thursday shows around 1.25 - 1.75 inches of rain for central and eastern deserts/valleys, with only around 0.50 - 1.0 inches for central and western parts of Pima county including the Tohono O'Odham nation. Mountain tops around 1.75 to 2.5 inches. By late Thursday/early Friday, the aforementioned trough that will be responsible for pulling all of this moisture northward will scoot by to our north and eventually east as high pressure tries to build in behind it over the weekend. However, it looks more like a situation where we will have north to northeast flow aloft, being on the eastern flank of the ridge, allowing for some moisture to our east to keep a chance of thunderstorms in the forecast through the weekend. For Tucson, high temperatures will generally be around 5 to 7 degs above normal today, near normal on Tuesday and around 5 to 7 degs below normal Wednesday and Thursday. Thereafter, highs within a deg or two of normal. Low temps will range from 2 to 5 degs above normal each morning. && .AVIATION...Valid through 09/18Z. Clouds SCT at 8-12k ft agl then redeveloping again aft 08/19z with isolated to scattered SHRA/TSRA. Isold MVFR conditions near the stronger storms. Surface winds S-SW and generally 10 kts or less except gusts to 35 kts vicinity TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Drier southwest flow across southeast Arizona will generally limit thunderstorms to locations from Tucson eastward today and be relatively few in number. Increased tropical moisture is expected to move into southeast Arizona Tuesday and persist into Thursday resulting in higher humidities, cooler daytime temperatures and more widespread thunderstorms late Tuesday night into Thursday with the potential for heavy rain and localized flooding. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 35 min |
Nearby
Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.